Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Slow Heart Beat, High Blood Pressure With Headache After Taking Bilocor?

goodday, please advise us, my husband had 4 bypasses in 2009. medication: mornings: glucophage 850 mg, half disprin,half bisocor/bilocor 5mg, losartin 50mg evening:glucophage 500mg,simvastatin 20mg, hexarone 200mg and warfarin. in may 2011he had a slow heartbeat of +-50 and a sky high bloodpressure. the hospital doctors recommend prexum but after 2 weeks coughing starts at that time we did not know what causes it. he was then recommended to take losartin 50mg, and to leave the prexum. alost immediate the coughing stops. now we believe the bilocor is the trouble maker because the same symptons is back of slow heartbeat, 48 and a bloodpressure of 170. bad headaches aswell. we live in a very small town, no doctors and we dont know if we did the right thing to leave the bilocor out? its only for 2 days now and he is feeling a bit better. please help ina van vuuren griekwastad
Wed, 24 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Definitely, as Bilocor is a beta blocker, hence it may give rise to a reduction in your pulse rate, but it also acts against your raised blood pressure. Hence in my opinion, even if you think of stopping the Bilocor, that should be under guidance of your doctor as he may prescribe some additional hypertensive drug or may increase the dose of existing anti-hypertensive drug. Aiso, it is to be emphasized that beta blockers are never stopped abruptly but may be tapered off in a gradual manner or suitably substituted with other drug.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Warfarin


Loading Online Doctors....
What Causes Slow Heart Beat, High Blood Pressure With Headache After Taking Bilocor?

Hi, Definitely, as Bilocor is a beta blocker, hence it may give rise to a reduction in your pulse rate, but it also acts against your raised blood pressure. Hence in my opinion, even if you think of stopping the Bilocor, that should be under guidance of your doctor as he may prescribe some additional hypertensive drug or may increase the dose of existing anti-hypertensive drug. Aiso, it is to be emphasized that beta blockers are never stopped abruptly but may be tapered off in a gradual manner or suitably substituted with other drug. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician